MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542630
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision procedure with a mentor siltex round moderate profile 225cc saline breast prosthesis that deflated post implantation.Deflation of the patient¿s right breast prosthesis was reported.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2024, mentor received additional information about the event: it was reported that the deflation is bilateral.This medwatch report is for the patient¿s right breast prosthesis.Refer to manufacturer report number 1645337-2024-06272 for the report for the patient¿s left breast prosthesis.The patient was scheduled to undergo bilateral explantation and replacement with mentor smooth round moderate profile 250cc saline breast prostheses on (b)(6) 2024.Reason for device explant and/or reoperation: breast prosthesis deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 18-jun-2024, the mentor failure analysis lab received the device for evaluation.On 19-jun-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced deflation in the breast implant.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.Microscopic examination was performed and the cause of the deflation could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19250247
Report Number1645337-2024-05315
Device Sequence Number12600467
Product Code FWM
UDI-Device Identifier00081317001751
UDI-Public00081317001751
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2012
Device Catalogue Number3542630
Device Lot Number5844209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/16/2024
06/18/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/24/2024
06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age51 YR
Patient SexFemale